Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Top back teeth feeling sore, loose, painful while eating. Taking Lexapro, Vyvanse. Reason?

i just recently started taking lexapro (or a generic version i cant think of the name right now) and ive been taking vyvanse . i just started taking these pills about a week and a half ago and now my top back teeth are starting to feel sore and they feel loose. i cant eat anything that isn t soft like applesauce or it hurts my teeth from the pressure. ive always had great dental health and great looking teeth and im worried.
Fri, 19 Oct 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics ,  
Dentist 's  Response
hello and welcome,
since you are taking anti-anxiety or anti-depressant drug,there will be dry mouth due to decreased salivary flow.thus there is more chance of dental caries or periodontitis.
i would advice you to take artificial salivary substitutes like pilocarpine.
there is gum infection ,pseudopocket and loss of epithelial attachment and gingival recession resulting in tooth moblility thus periodontitis.
the gingivitis can be due to several reasons-
diabetes,epilepsy,hypertension etc.
visit your dentist and get scaling done.
bone grafting,curettage and root planning can be done if needed.
splinting can be done to fix the tooth depending on its severity.
maintain good oral hygiene.
regards
dr.bindiya
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
hello and welcome,
since you are taking anti-anxiety or anti-depressant drug,there will be dry mouth due to decreased salivary flow.thus there is more chance of dental caries or periodontitis.
i would advice you to take artificial salivary substitutes like pilocarpine.
there is gum infection ,pseudopocket and loss of epithelial attachment and gingival recession resulting in tooth moblility thus periodontitis.
the gingivitis can be due to several reasons-
diabetes,epilepsy,hypertension etc.
visit your dentist and get scaling done.
bone grafting,curettage and root planning can be done if needed.
splinting can be done to fix the tooth depending on its severity.
maintain good oral hygiene.
regards
dr.bindiya
I find this answer helpful
Dentist Dr. Neha Sumra's  Response
Hello
Welcome to HCM
I read your query & would like to tell you that these are anti-anxiety drugs that used in treating depressive disorder & don't have any direct influence on oral disease.I would like to ask a few more questions like:-
-Are you diabetic?
-Do you have hypertension problem?
-Do you feel having dry mouth after having these drugs?
You are suffering from periodontitis, till now its localized but get a complete check-up done to rule out any problem.You might be having hyposalivation because of drugs you are taking.

Take Care
Regards
Dr.Neha
I find this answer helpful
Dentist Dr. Udaykumar Bondre's  Response
Hello & welcome,

As you are on anti depressant or anti-anxiety drugs, dry mouth is the main complication or side effect due to prolonged use of these drugs.

If this is so, feeling of soreness can be experienced in some teeth due to dryness of oral cavity. This can be treated by the use artificial salivary substitutes which can be given to you by your dentist.

Best way is to visit your physician who have prescribed you these medicines and ask him to replace those with less side effects or those drugs which won't cause dry mouth.

You should also visit your dentist for clinical examination to evaluate any developing caries in the teeth & any other periodontal infection which might have made your teeth mobile or loose.

Keeping your oral cavity clean by proper cleaning habits is of great importance as in dry mouth caries or gingival diseases develop much faster than in normal oral cavity.

Drink plenty of water to keep hydration to optimum level thus lessening the ill effects of dry mouth.

Take care.
I find this answer helpful
  User's Response
HI,
You did not mention your age. The drugs that you are taking for your anxity or depressive disorder does not directly related to cause any oral disorder. But 1 % patients who are taking Lexapro , especially females may suffer from dry mouth( lack of saliva secretion) and that will cause gum infection even periodontitis, which causes looseness of your teeth. You should consult you doctor to adjust the dosage of your medication or if possible, change the drug. Thanks
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, Starting yesterday, I began to notice a sore pain in my upper back. Since then it has been getting only worse, and is almost to the point of...

Recent questions on  Gingiva

doctor1 MD

my 9 yr old (wt85lbs, 4 5 usually healthy as a horse)has more blisters than my sons did they never had blisters on their hands or feet but they all...

doctor1 MD

about a year ago, the inside of my lips peeled. now the outside of my lips are always dry. its almost like their dead. the inside layer that peeled...

doctor1 MD

My name is Charles Walters; Male; 48. i've recently been suffering from bloating, fullness, discomfort and sometimes pain in my abdomen. This has...

doctor1 MD

I have SIBO and IBS and recently found to be positive for H. Pylori. I was started on Tetracycline, pepto Bismol and Prilosec,and mycobutin and am...

doctor1 MD

the patient had guided tissue regeneration 1.Bottom right of mouth – gums torn after a procedure in October 2017 –– I don’t want to leave my gums...

doctor1 MD

Hello hoping you can help me out ... I had a cleaning today for the first time in 2 yrs I do have some deep pockets and gingivitis I quit smoking 7...

doctor1 MD

Still numb, the gingiva sensation under the front teeth improved but yesterday and today i have the sensitivity there again. Its now 4 weeks. The...